Alert archive / Florida / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Miami, FL

December 14, 2006Palm Beach County, Florida

NWS Miami, FL issued this flash flood warning at Dec 14, 2006, 4:35 PM EST for Palm Beach County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2006, 4:35 PM EST (21:35 UTC)
Expired
Dec 14, 2006, 7:30 PM EST
In force
3 hr
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 113 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KMFL 142135
FFWMFL
FLC099-150030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
435 PM EST THU DEC 14 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND EASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA

* UNTIL 730 PM EST

* AT 435 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN AND POSSIBLE EMBEDDED THUNDERSTORMS OVER CENTRAL   
  AND EASTERN PALM BEACH COUNTY...MOVING NORTH AT 10 TO 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST PALM  
  BEACH...MANGONIA PARK...PORT OF PALM BEACH...RIVIERA               
  BEACH...NORTH PALM BEACH GENERAL AIRPORT...NORTH PALM BEACH...PALM 
  BEACH GARDENS...JUNO BEACH...JUPITER AND TEQUESTA

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH EARLY THIS EVENING...AND WILL FALL OVER THE PALM 
BEACH METROPOLITAN AREAS ALONG AND ON EITHER SIDE OF INTERSTATE 
95...WHERE HEAVY RAINFALL OCCURRED EARLIER TODAY.  THIS ADDITIONAL 
RAINFALL WILL LIKELY LEAD TO ADDITIONAL FLASH FLOODING ACROSS THE 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REMEMBER...TURN
AROUND...DONT DROWN

LAT...LON 2636 8040 2634 8009 2671 8004 2694 8007
      2694 8033

$$

STRASSBERG
1 follow-up statement
000 
WGUS72 KMFL 142305
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
601 PM EST THU DEC 14 2006

FLC099-142330-
PALM BEACH FL-
601 PM EST THU DEC 14 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL AND 
EASTERN PALM BEACH COUNTY...

AT 600 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
RAINFALL OVER CENTRAL AND EASTERN PALM BEACH COUNTY HAD MOSTLY 
DISSIPATED OR MOVED OFFSHORE...THUS THE WARNING IS BEING CANCELLED.  
SCATTERED SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING 
HOURS...HOWEVER ANY REMAINING STREET FLOODING OR PONDING OF WATER ON 
ROADWAYS SHOULD SUBSIDE.

LAT...LON 2636 8040 2634 8009 2671 8004 2694 8007
      2694 8033

$$

STRASSBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 2:56 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 14, 2:56 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EST THU DEC 14 2006

.DISCUSSION...
AREAS OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO AFFECT
PRIMARILY THE EASTERN HALF OF THE SOUTH FLORIDA THIS AFTERNOON...
WITH RECORD-BREAKING RAIN TOTALS REPORTED IN PALM BEACH COUNTY.
THIS ACTIVITY HAS BEEN FOCUSED BY WHAT APPEARS TO BE A WEAK
INVERTED SURFACE TROUGH LOCATED NEAR THE I-95 CORRIDOR. AFTER
INITIAL DEVELOPMENT THIS MORNING...ADDITIONAL CONNECTIVE DEVELOPMENT
OCCURRED AS THE LOW-LEVEL JET FED RICH TROPICAL MOISTURE INTO THE
SYSTEM. MODERATELY STRONG SOUTHERLY FLOW IN THE LOWEST 10 KFT OF
THE TROPOSPHERE HAS ALLOWED FOR ECHO TRAINING...WITH WIDESPREAD
REPORTS OF FLOODING ACROSS BROWARD AND PALM BEACH COUNTIES. AS
WARM ADVECTION CONTINUES TO DRAW VERY MOIST AIR NORTHWARD
OVERNIGHT...EXPECT RAIN TO CONTINUE ACROSS VIRTUALLY THE ENTIRE
FORECAST AREA...AND WILL CARRY CATEGORICAL POPS FOR THURSDAY NIGHT
AND FRIDAY...IN LINE WITH FWC/MAV/MET NUMBERS. ALTHOUGH FLOODING WILL BE
THE GREATEST CONCERN FOR THE REMAINDER OF THIS EVENT...STEEPENING MID-
LEVEL LAPSE RATES AND SIGNIFICANT LOW-LEVEL HODOGRAPH CURVATURE
WILL MAINTAIN A THREAT FOR EMBEDDED THUNDERSTORMS. ALTHOUGH VERY
DIFFICULT TO DETERMINE AT THIS TIME...THE HEAVY RAINFALL THREAT
MAY BE GREATEST NEAR INVERTED SURFACE TROUGH ACROSS EASTERN HALF
OF THE PENINSULA.

SHORT TERM GUIDANCE CONTINUE TO SHOW BETTER TEMPORAL AND SPATIAL
CONTINUITY REGARDING THE EVOLUTION OF A WEAK SOUTHERN STREAM UPPER
LOW ACROSS SOUTHERN TEXAS/NORTHERN MEXICO. THIS FEATURE IS PROGGED
TO WEAKEN AS IT MOVES EASTWARD ACROSS THE GULF OF MEXICO...WITH
RAIN CHANCES ENDING FROM NORTHWEST TO SOUTHEAST LATE ON SATURDAY...
AS UPPER LOW MOVES EAST OF THE AREA AND WEAK FRONTAL PASSAGE
ALLOWS SLIGHTLY COOLER AND DRIER AIR TO FILTER IN FROM THE NORTH.
MODERATE NORTHEASTERLY FLOW REGIME WILL REMAIN IN PLACE THROUGH
THE BEGINNING OF NEXT WEEK...WITH A VERY LOW CHANCE FOR LIGHT
STREAMER SHOWERS TO AFFECT THE EASTERN BEACH AREAS AND ATLANTIC
WATERS. OTHERWISE...MEDIUM RANGE SOLUTIONS FORM THE ECMWF/GFSLR
SEEM TO BE IN GENERAL AGREEMENT ON A RETROGRESSION OF THE UPPER
LOW TOWARD THE FIRST PART OF NEXT WEEK...BUT DIFFER WITH RESPECT
TO WHERE THE LOWEST HEIGHTS WILL EVENTUALLY RESIDE. THE GFSLR
SOLUTION WOULD OFFER ANOTHER GOOD CHANCE OF RAIN FOR FLORIDA BY
MIDLATE WEEK IF IT WERE TO VERIFY. HOWEVER...THE ECMWF SOLUTION
ALSO SEEMS REASONABLE...AND WILL ONLY INCLUDE VERY LOW CHANCES FOR
PRECIPITATION TO REFLECT DEGREE OF UNCERTAINTY.

&&

.AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
SOUTH FLORIDA INTO FRIDAY EVENING OCCASIONALLY REDUCING VISIBILITY
TO AROUND 1 MILE, AND ALSO OCCASIONALLY REDUCING THE CEILINGS TO
AROUND 300 FEET AS A TROUGH OF LOW PRESSURE ACCOMPANIED WITH DEEP
TROPICAL MOISTURE RIDES ACROSS THE AREA. WINDS WILL ALSO BE
PROBLEMATIC DURING THE PERIOD. WINDS MAY GUST UP TO 30 KNOTS AS A
THUNDERSTORM PASSES.

&&

.MARINE...
ISOLATED STRONG CONVECTION WILL CONTINUE TO CREATE HAZARDOUS
BOATING CONDITIONS THROUGH THE FIRST HALF OF THE WEEKEND.
HOWEVER...EXPECT THE MOST SIGNIFICANT INCREASE IN WAVE HEIGHTS TO
OCCUR AFTER PERSISTENT NORTHERLY FLOW FOLLOWING SATURDAYS FRONTAL
PASSAGE. WAVE HEIGHTS MAY INCREASE TO 6 FEET ACROSS THE GULF
STREAM TOWARD THE END OF THE WEEKEND.

&&

.FIRE WEATHER...
NO CONCERNS THROUGHOUT THIS FORECAST PERIOD...WITH MINIMUM RELATIVE
HUMIDITY VALUES EXPECTED TO REMAIN HIGH THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  78  70  79 / 80 80 40 30
FORT LAUDERDALE  74  78  71  81 / 80 80 40 30
MIAMI            74  78  71  81 / 80 80 40 30
NAPLES           71  78  66  78 / 80 80 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

70/DD
Hazardous weather outlook, Dec 14, 2:59 PM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EST THU DEC 14 2006

FLZ063-066>075-142345-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
258 PM EST THU DEC 14 2006

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: MODERATE ONSHORE WINDS WILL CONTINUE TO AFFECT THE
ATLANTIC BEACHES THROUGH TODAY. RIP CURRENTS HAVE BEEN OBSERVED
ALONG PORTIONS OF THE EAST COAST BEACHES TODAY, AND A MODERATE
RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC
BEACHES INTO THE EVENING.

THUNDERSTORMS: INCREASING MOISTURE AND INSTABILITY AHEAD OF
DEVELOPING A LOW PRESSURE SYSTEM OVER THE EASTERN GULF OF MEXICO WILL
RESULT IN SHOWERS AND THUNDERSTORMS INCREASING ACROSS SOUTH
FLORIDA TODAY. THE MAIN WEATHER IMPACT FROM THESE STORMS WILL BE
OCCASIONAL LIGHTNING STRIKES.

WATERSPOUTS: THERE IS A SLIGHT CHANCE THAT A WATERSPOUT OR TWO
MAY DEVELOP FROM THE ISOLATED THUNDERSTORMS THAT DO DEVELOP OVER
THE GULF STREAM WATERS TODAY.

WIND: SOME THUNDERSTORMS OVER THE COASTAL ATLANTIC WATERS MAY
PRODUCE WIND GUST TO NEAR 35 KNOTS.

FLOODING: THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN ACROSS
THE METRO AREAS OF MIAMI DADE, BROWARD, PALM BEACH COUNTIES WITH
THE MOST ACTIVITY BEING ACROSS METRO BROWARD AND PALM BEACH. THIS
MAY CAUSE POORLY DRAINED ROADWAY TO BECOME FLOODED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Local storm report, Dec 14, 11:17 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1117 AM EST THU DEC 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     FLOOD            NORTH LAUDERDALE        26.22N 80.23W
12/14/2006                   BROWARD            FL   LAW ENFORCEMENT

            BROWARD SHERIFFS OFFICE REPORTED FLOODED ROADWAY, APPROX
            6 TO 8 INCHES ON ROADWAY AT THE INTERSECTION OF KIMBERLY
            BLVD AND TAMOSHANTER... ROADWAY IS PASSIBLE, BUT SLOW

&&

EBAUGH
Local storm report, Dec 14, 11:23 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1123 AM EST THU DEC 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HEAVY RAIN       FORT LAUDERDALE         26.12N 80.15W
12/14/2006  E0.00 INCH       BROWARD            FL   TRAINED SPOTTER

            BROWARD SKYWARN SPOTTER BR398 REPORTED FLOODED ROADWAYS
            BETWEEN COMERCIAL AND ATLANTIC BLVD. PINE ISLAND ROAD WAS
            FLOODED

&&

EBAUGH
Local storm report, Dec 14, 11:29 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1129 AM EST THU DEC 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     FLOOD            PALM BEACH              26.70N 80.04W
12/14/2006                   PALM BEACH         FL   EMERGENCY MNGR

            PALM BEACH OFFICE OF EMERGENCY MANAGEMENT OFFICE REPORTED
            FLOODED ROADWAYS ALONG MILITARY TRAIL. LOCATIONS INCLUD
            45TH AND OKEECHOBEE AND INDIAN ROAD AND OKEECHOBEE. THESE
            ROADWAYS ARE FLOODED

&&

EBAUGH
Special weather statement, Dec 14, 12:54 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EST THU DEC 14 2006

FLZ068-072-141845-
PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-
1254 PM EST THU DEC 14 2006

AT 1249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST PALM BEACH TO
BOCA RATON...MOVING WEST AT 5 MPH.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

TINGLER
Special weather statement, Dec 14, 1:00 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EST THU DEC 14 2006

FLZ068-072-141845-
PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-
100 PM EST THU DEC 14 2006

...NUMEROUS SHOWERS WITH ISOLATED STRONG THUNDERSTORMS ACROSS THE
AREA...

AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NUMEROUS SHOWERS STRETCHING ACROSS METRO BROWARD TO PALM
BEACH COUNTIES. WITHIN THIS ACTIVITY...THE RADAR INDICATED STRONG
STORMS MOVING NORTH AROUND 5 TO 10 MPH WEST OF DELRAY BEACH AND
FORT LAUDERDALE. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN
EXCESS OF 40 MPH. ALBEIT REMOTE...THERE IS ALSO A CHANCE THAT ANY OF
THESE STORMS COULD PRODUCT A BRIEF TORNADO.

RESIDENTS ACROSS THESE AREAS ARE ADVISED TO REMAIN ON THE ALERT IN
CASE A WARNING IS ISSUED FOR ANY OF THIS ACTIVITY.

AT/PS
Local storm report, Dec 14, 2:24 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EST THU DEC 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            FORT LAUDERDALE         26.12N 80.15W
12/14/2006                   BROWARD            FL   COUNTY OFFICIAL

            FLL SHERIFF OFFICE REPORTED FLOODING AT FOLLOWING
            LOCATIONS...1701 OAKLAND PARK BLVD AT CHERRY CREEK PARK.
            SW 12TH AVE AND HILLSBOROUGH BLVD. SE 15TH AVE TO FEDERAL
            HWY IN DEERFIELD BEACH.

&&

LOCKE

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 10:23 AM ESTSpecial Marine WarningMFL37 min
Dec 14, 11:07 AM ESTSpecial Marine WarningMFL113 min
Dec 14, 11:20 AM ESTFlash Flood WarningMFLBroward, Palm Beach115 min
Dec 14, 12:54 PM ESTSpecial Marine WarningMFL66 min
Dec 14, 1:10 PM ESTFlash Flood WarningMFLBroward, Palm Beach2 hr
Dec 14, 2:00 PM ESTSpecial Marine WarningMFL60 min
Dec 14, 2:58 PM ESTSpecial Marine WarningMFL32 min
Dec 14, 4:56 PM ESTSpecial Marine WarningMFL49 min
Dec 14, 5:41 PM ESTSpecial Marine WarningMFL49 min

Nearby

Flash Flood Warnings in Florida, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.